Hi, I am a 40 year old female, and I have been under alot of stress in the past year due to an undiagnosed medical condition that started a year ago October. My hair started falling out in December 2008, and stopped falling out at a greater rate than normal in about March or April, I believe. I have no new hair regrowth since. The hair I do have continues to grow fast, but no new hair, and my scalp is starting to show through. My doctors have tested for everything and told me it's Telogen Effluvium due to stress, but this seems to be going on for a long time. Now, I'm also stopping the birth control pill per my doctor's recommendation, and that has me concerned that it might cause further hair loss. Does this sound like Telogen Effluvium? Can it last a year or more?
From the symptoms it sounds like telogen effluvium. It is nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. There is a chronic form also which persists for a longer duration and starts with insidious onset. Chronic telogen effluvium is hair shedding lasting longer than 6 months. Treatment consists of medications like Minoxidil, surgical approach(hair transplantation) and improvement in diet.
My sincere advice is to consult a trichologist.
I hope it helps. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.